Estimation of parameters of the simple multivariate linear model with student-t errors

Khan, Shahjahan (2005) Estimation of parameters of the simple multivariate linear model with student-t errors. Journal of Statistical Research, 39 (2). pp. 79-94. ISSN 0256-422X

Abstract

This paper considers estimation of the intercept and slope vector parameters of the simple multivariate linear regression model with Student-t errors in the presence of uncertain prior information on the value of the unknown slope vector. The unrestricted,restricted, preliminary test, shrinkage, and positive-rule shrinkage estimators are defined together with the expressions for the bias, quadratic bias, quadratic risk and mean squared errors (mse) functions of the estimators are derived. Comparison of the estimators is made using quadratic risk criterion. Based on the study we conclude that for p> or = 3 shrinkage estimators are recommended, and for p< or = 2, the preliminary test estimators are preferable.


Statistics for USQ ePrint 1204
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Depositing User: Professor Shahjahan Khan
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 11 Oct 2007 00:37
Last Modified: 02 Jul 2013 22:36
Uncontrolled Keywords: multivariate regression model; student-t errors; unrestricted; restricted; preliminary test; shrinkage and positive-rule shrinkage estimators; bias; quadratic risk; mean squared error and relative efficiency
Fields of Research (FOR2008): 01 Mathematical Sciences > 0104 Statistics > 010405 Statistical Theory
Socio-Economic Objective (SEO2008): E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
URI: http://eprints.usq.edu.au/id/eprint/1204

Actions (login required)

View Item Archive Repository Staff Only